Alert archive / Mississippi / Tornado Warnings in 2004
Tornado Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this tornado warning at Dec 9, 2004, 4:58 AM CST for Jasper County, Mississippi. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 9, 2004, 4:58 AM CST (10:58 UTC)
- Expired
- Dec 9, 2004, 5:45 AM CST
- In force
- 47 min
- Issued by
- NWS Jackson, MS
- Area
- Counties, with a storm outline in the text
County Jasper County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 82 km from the middle of the area, began a volume at 11:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 9, 4:45 AM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 11.0 hours before the alert went out and 91 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 193 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KJAN 091058
TORJAN
MSC061-091145-
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE JACKSON MS
458 AM CST THU DEC 9 2004
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* TORNADO WARNING FOR...
JASPER COUNTY IN EAST CENTRAL MISSISSIPPI
* UNTIL 545 AM CST
* AT 458 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR BAY
SPRINGS...OR ABOUT 19 MILES NORTH OF LAUREL...MOVING NORTHEAST AT
50 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
PAULDING BY 510 AM CST
ROSE HILL BY 520 AM CST
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
DESTRUCTIVE STRAIGHT LINE WINDS.
SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN INTERIOR
HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO COVER
YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
LAT...LON 3204 8931 3186 8930 3201 8895 3223 8896
3222 8910
$$
CMEWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this tornado warning went out at Dec 9, 4:49 AM CST, 9 minutes earlier.
Area forecast discussion, Dec 9, 4:49 AM CST, 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 1213 AM CST THU DEC 9 2004 .SHORT TERM...THURSDAY THROUGH SATURDAY...AREA OF THUNDERSTORMS AND HEAVY RAIN IS MOVING THROUGH THE AREA CURRENTLY ASSOCIATED WITH A STRONG VORT MAX..SURFACE LOW THAT DEVELOPED OVER LOUISIANA. LEFT 100 POPS IN THE EAST EARLY IN THE FIRST PERIOD BUT QUICKLY LOWER THEM BY 18Z AS DRY AIR MOVES AND SUBSIDENCE QUICKLY BUILD IN BEHIND THE LOW. FLASH FLOOD WATCH CURRENTLY IN EFFECT BUT WILL CANCEL COUNTIES AS THE STORMS SHIFT EAST. COLD FRONT SWINGS SOUTH ACROSS THE AREA EARLY FRIDAY MORNING. GFS INDICATES 80 TO 90 PERCENT RH ALONG AND BEHIND THE BOUNDARY IN THE LOW LEVELS MAINLY IN THE NORTHERN COUNTIES EARLY FRIDAY INTO SATURDAY. WILL INCREASE CLOUDS AND POSSIBLE LIGHT DRIZZLE DURING THIS PERIOD MAINLY IN THE NORTHEAST. .LONG TERM...SUNDAY THROUGH THURSDAY...A COLD FRONT WILL SWING SOUTH THROUGH THE AREA LATE SUNDAY NIGHT. MODELS INDICATE VERY LOW RHS IN THE MID AND UPPER LEVELS WITH THIS BOUNDARY SO WILL LEAVE POPS VERY LOW. HIGH PRESSURE RIDGING BUILDS IN FROM TEXAS AND DOMINATES THE CWA THROUGH THE REMAINDER OF THE FORECAST PERIOD. MAIN FORECAST PROBLEM WILL BE LOW TEMPS. 850MB TEMPS ARE DOWN TO -8 OVER CENTRAL MISSISSIPPI TUESDAY MORNING...SO WILL BRING LOWS TO AROUND FREEZING BUT GRADIENT WINDS WILL BE TO STRONG FOR LOWS TO DROP FURTHER. AS THE HIGH BUILDS IN WEDNESDAY MORNING EXPECT THE GRADIENT WINDS TO WEAKEN AND OVERNIGHT LOWS TO APPROACH THE MID 20S BY WEDNESDAY. DECIDED TO GO WITH A BLEND OF GFS MOS AND GFS ENSEMBLE GUIDANCE FOR BOTH MORNINGS. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 70 49 61 38 / 60 10 10 10 MERIDIAN 70 48 61 38 / 70 10 10 10 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...FLASH FLOOD WATCH THIS MORNING MSZ030-031-033-038-039-044>046-050>052-056>058-064>066-072>074 LA...NONE. AR...NONE. && 15/15
Hazardous weather outlook, Dec 9, 3:59 AM CST, 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 0359 AM CST THU DEC 09 2004 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 100959- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 0359 AM CST THU DEC 09 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TODAY AND TONIGHT... ...THUNDERSTORMS... ISOLATED SEVERE THUNDERSTORMS WILL BE POSSIBLE OVER PORTIONS OF EAST CENTRAL AND SOUTHEAST MISSISSIPPI THIS MORNING... GENERALLY ALONG AND SOUTHEAST OF A MONTICELLO TO DEKALB LINE. A LINE OF STRONG THUNDERSTORMS WILL MOVE ACROSS EASTERN MISSISSIPPI EARLY THIS MORNING. AHEAD OF THE LINE...DEW POINT TEMPERATURES HAVE INCREASED TO NEAR 70 AT HATTIESBURG...AND THIS IS LENDING TO A RATHER MOIST AND UNSTABLE AIRMASS. AS THE LINE OF STORMS MOVES THROUGH... DAMAGING WIND GUSTS IN EXCESS OF 60 MPH WILL BE POSSIBLE...ALONG WITH BRIEF ISOLATED TORNADOES. ...FLOODING... VERY HEAVY RAINFALL MAY CAUSE FLOODING OVER EASTERN PORTIONS OF MISSISSIPPI THIS MORNING...ESPECIALLY TO THE EAST OF A COLUMBIA TO MORTON TO WEST POINT LINE. PLEASE REFER TO THE FLOOD WATCH PRODUCT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS... AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS COULD BE NEEDED THIS MORNING OVER EAST MISSISSIPPI...OTHERWISE ACTIVATION WILL NOT BE NECESSARY THROUGH NEXT WEDNESDAY. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
In the hours before
Local storm report, Dec 9, 1:30 AM CST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
130 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0105 AM FLASH FLOOD VICKSBURG 32.33N 90.87W
12/09/2004 WARREN MS EMERGENCY MNGR
HEAVY RAINFALL CAUSED SEVERAL STREETS TO FLOOD.
&&
ALLENLocal storm report, Dec 9, 2:09 AM CST, 2 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
209 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0140 AM FLASH FLOOD VIDALIA 31.57N 91.44W
12/09/2004 CONCORDIA LA LAW ENFORCEMENT
A FEW ROADS IN VIDALIA WERE COVER WITH 2 FEET OF WATER.
&&
ALLENLocal storm report, Dec 9, 3:35 AM CST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
335 AM CST THU DEC 09 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 AM FLASH FLOOD MADISON 32.45N 90.11W
12/09/2004 MADISON MS BROADCAST MEDIA
PUBLIC CALLED IN TO MEDIA THAT ABOUT 100 FT. OF
GREENSCROSSING RD WAS UNDER WATER.
&&
ALLENThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:54 PM CST | Flash Flood Warning | JAN | Kemper | 3 hr |
| Dec 8, 11:57 PM CST | Severe Thunderstorm Warning | JAN | Warren | 48 min |
| Dec 9, 12:35 AM CST | Severe Thunderstorm Warning | JAN | Adams | 40 min |
| Dec 9, 12:40 AM CST | Flash Flood Warning | JAN | Adams | 3 hr |
| Dec 9, 12:49 AM CST | Flash Flood Warning | JAN | Warren | 3 hr |
| Dec 9, 2:06 AM CST | Flash Flood Warning | JAN | Franklin | 3 hr |
| Dec 9, 2:22 AM CST | Flash Flood Warning | JAN | Lincoln | 4 hr |
| Dec 9, 2:27 AM CST | Flash Flood Warning | JAN | Rankin | 4 hr |
| Dec 9, 2:44 AM CST | Flash Flood Warning | JAN | Lowndes, Noxubee, Oktibbeha, Winston | 4 hr |
| Dec 9, 3:28 AM CST | Flash Flood Warning | JAN | Simpson | 3 hr |
| Dec 9, 3:29 AM CST | Severe Thunderstorm Warning | JAN | Simpson | 46 min |
| Dec 9, 3:40 AM CST | Flash Flood Warning | JAN | Madison | 80 min |
| Dec 9, 3:45 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Lawrence | 45 min |
| Dec 9, 3:57 AM CST | Severe Thunderstorm Warning | JAN | Smith | 33 min |
| Dec 9, 4:02 AM CST | Tornado Warning | JAN | Smith | 28 min |
| Dec 9, 4:10 AM CST | Flash Flood Warning | JAN | Kemper, Neshoba, Newton | 3 hr |
| Dec 9, 4:25 AM CST | Tornado Warning | JAN | Newton, Scott | 50 min |
| Dec 9, 4:27 AM CST | Severe Thunderstorm Warning | JAN | Jasper | 28 min |
| Dec 9, 4:39 AM CST | Severe Thunderstorm Warning | JAN | Covington | 36 min |
| Dec 9, 5:05 AM CST | Severe Thunderstorm Warning | JAN | Lauderdale | 55 min |
| Dec 9, 5:19 AM CST | Severe Thunderstorm Warning | JAN | Lincoln | 36 min |
| Dec 9, 5:53 AM CST | Tornado Warning | JAN | Noxubee | 22 min |
| Dec 9, 6:20 AM CST | Severe Thunderstorm Warning | JAN | Jefferson Davis, Marion | 40 min |
| Dec 9, 6:34 AM CST | Tornado Warning | JAN | Covington, Jefferson Davis | 26 min |
Nearby
Tornado Warnings in Mississippi, 2004Every tornado warning in 2004Tornadoes in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.